Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 15, 2016, 12:04 AM EDT for Coweta County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2016, 12:04 AM EDT (04:04 UTC)
- Expired
- Aug 15, 2016, 12:45 AM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 14 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WWUS82 KFFC 150404
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1204 AM EDT MON AUG 15 2016
GAZ053-054-150445-
COWETA GA-FAYETTE GA-
1204 AM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR COWETA AND SOUTHWESTERN FAYETTE
COUNTIES UNTIL 1245 AM EDT...
AT 1203 AM EDT...A STRONG THUNDERSTORM WAS OVER TURIN...OR 11 MILES
SOUTHEAST OF NEWNAN...MOVING NORTHWEST AT 15 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEWNAN...PEACHTREE
CITY...SENOIA...GRANTVILLE...MORELAND...SHARPSBURG...
TURIN...HARALSON...EAST NEWNAN...MADRAS...STARRS MILL AND THOMAS
CROSSROADS.
LAT...LON 3351 8477 3351 8475 3334 8449 3322 8456
3322 8465 3323 8465 3322 8469 3323 8470
3323 8471 3322 8472 3329 8492
TIME...MOT...LOC 0403Z 120DEG 15KT 3330 8462
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 11:42 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 14, 11:42 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1142 PM EDT SUN AUG 14 2016 .UPDATE... SHORT TERM. && SHORT TERM /Tonight through Monday Night/... As of 1130 PM...Isolated thunderstorms to the south moved north with some activity forming across central/northern Georgia this evening...mainly south of Athens. This activity will continue to march northward, albeit the main impacts being heavy rain and frequent lightning over the next couple of hours. Feel precipitation will start to dwindle after midnight or so with the upper level support waning a bit. Otherwise, forecast looks to be on track. 26 Previous Discussion Issued 215 PM...Upper level disturbance/circulation just off the Florida west coast (between Tampa and Tallahassee) showing up nicely on latest Water Vapor satellite imagery. It is this feature that will bring a brief surge in deeper moisture across GA through the evening hours and could be a focus for scattered convection especially south of I-20 this evening. Atlanta (Hartsfield- Jackson) should continue its string of days at or above 70F degrees which is currently at 54. The record is 55 days. Atlantic ridge/Bermuda High reinforces itself Monday which should limit convection. Typical isolated-scattered "pulse" storms expected during the afternoon and early evening. Generally weak low to mid level shear should limit organized severe threat. Deep southerly flow will maintain warm/humid conditions across the area with temps easily reaching the lwr-mid 90s, with the exception of the north GA mountains. DJN.83 LONG TERM /Tuesday through Sunday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The extended forecast continues to show somewhat of a drying trend through Tue/Wed. The main atmospheric feature is still the Bermuda ridge that stays parked over the region through Thursday then looses its grip on the area as frontal system moves in. This ridge has strengthened its hold over the area through and will keep the deepest moisture to the west and north of our CWA through day 4. The ridge does begin to weaken by Wed Morning allowing the better moisture axis to move into NW GA by Thu morning. Will have to keep an eye on how things progress over the next few days and adjust pops as needed. Have continued the previous trend with slight chance to low chance diurnally driven pops in the forecast through Wed...with a slow increase into the likely category by Thu. The Tropics are expected to remain fairly quiet through the week. Will continue to monitor latest information. 01 AVIATION... 00Z Update... VFR conditions expected through most of the TAF period across all TAF sites. However, expect sct showers/thunderstorms to move from south to north through the evening hours. A more organized band of precipitation (seen across the northern tier of FL) will progress northward, possibly holding together as it crosses MCN (02Z), approaching ATL (by 04Z). Have added a tempo group to subsequent TAF sites to account for brief reduced vsbys, lowering cigs and gusty winds. If the complex holds together by the time it arrives near ATL, low confidence on thunder to accompany. Anticipate conditions to improve overnight. Scattered low stratus possible in the morning hours, above 2kft. VCSH by afternoon with light southeast winds. //ATL Confidence...00Z Update... Moderate confidence on evening TEMPO for SHRA. High confidence on all other elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 94 74 93 / 30 30 20 30 Atlanta 74 92 75 92 / 30 30 20 30 Blairsville 67 87 69 86 / 30 40 30 50 Cartersville 71 92 73 92 / 30 30 20 40 Columbus 73 94 75 93 / 30 30 20 30 Gainesville 73 91 74 90 / 30 30 30 30 Macon 72 95 75 94 / 30 30 20 30 Rome 72 93 73 93 / 30 30 20 30 Peachtree City 70 92 72 92 / 30 30 20 30 Vidalia 75 96 75 95 / 20 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....BDL AVIATION...26
Hazardous weather outlook, Aug 14, 11:38 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1138 PM EDT SUN AUG 14 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160345- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1138 PM EDT SUN AUG 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH CENTRAL GEORGIA INTO THE EARLY OVERNIGHT HOURS. WHILE SEVERE STORMS ARE NOT EXPECTED...BRIEF HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ALTHOUGH A DRYING TREND IS EXPECTED TO CONTINUE THROUGH TUESDAY...THERE IS STILL A CHANCE FOR THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE STATE BY WEDNESDAY. SOME OF STORMS MAY PRODUCE VERY HEAVY RAINFALL AND COULD RESULT IN MINOR FLOODING OF SMALLER CREEKS AND STREAMS THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 14, 9:25 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
925 PM EDT SUN AUG 14 2016
GAZ097-104>110-150215-
DODGE GA-SUMTER GA-LAURENS GA-TELFAIR GA-CRISP GA-WILCOX GA-DOOLY GA-
PULASKI GA-
925 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR DODGE...SOUTHEASTERN SUMTER...
SOUTHWESTERN LAURENS...NORTHWESTERN TELFAIR...CRISP...WILCOX...
SOUTHERN DOOLY AND PULASKI COUNTIES UNTIL 1015 PM EDT...
AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING
FROM NEAR HELENA TO 12 MILES NORTH OF SYLVESTER...AND MOVING NORTH AT
30 MPH.
HAZARD...30 TO 40 MPH WIND PRECEDING RAIN OR LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG
WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CORDELE...MCRAE...EASTMAN...HAWKINSVILLE...VIENNA...ABBEVILLE...HELEN
A...
CHESTER...ROCHELLE...MILAN...ARABI...DEXTER...CADWELL...PINEVIEW...LE
SLIE... RHINE...CHAUNCEY...PITTS...RENTZ AND DE SOTO.
LAT...LON 3182 8385 3184 8386 3185 8394 3191 8392
3192 8415 3201 8421 3232 8340 3227 8335
3232 8329 3234 8330 3237 8327 3247 8301
3215 8291 3213 8294 3211 8290 3203 8288
3185 8335 3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 0125Z 161DEG 25KT 3206 8298 3170 8390Special weather statement, Aug 14, 10:05 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT SUN AUG 14 2016
GAZ080>084-091>097-104-105-107-150245-
WILKINSON GA-MARION GA-MACON GA-LAURENS GA-TAYLOR GA-PEACH GA-
HOUSTON GA-PULASKI GA-TWIGGS GA-BLECKLEY GA-SUMTER GA-SCHLEY GA-
CRAWFORD GA-BIBB GA-DOOLY GA-
1005 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...EASTERN
MARION...MACON...NORTHWESTERN LAURENS...SOUTHERN TAYLOR...PEACH...
HOUSTON...NORTHERN PULASKI...TWIGGS...BLECKLEY...SUMTER...SCHLEY...
SOUTHERN CRAWFORD...SOUTHEASTERN BIBB AND DOOLY COUNTIES UNTIL 1045
PM EDT...
AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING
FROM DEXTER TO NEAR AMERICUS...AND MOVING NORTHWEST AT 35 MPH.
HAZARD...30 TO 40 MPH WIND PRECEDING RAIN OR LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG
WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...PERRY...FORT VALLEY...COCHRAN...HAWKINSVILLE...VIENNA...
ELLAVILLE...OGLETHORPE...JEFFERSONVILLE...IRWINTON...WARNER
ROBINS...
CENTERVILLE...BYRON...UNADILLA...MONTEZUMA...MARSHALLVILLE...MCINTYRE
...
DEXTER...DUDLEY AND BYROMVILLE.
LAT...LON 3239 8451 3288 8316 3240 8294 3234 8310
3242 8314 3245 8318 3234 8330 3232 8329
3228 8333 3229 8334 3225 8337 3194 8422
TIME...MOT...LOC 0205Z 157DEG 31KT 3243 8306 3201 8416Special weather statement, Aug 14, 10:14 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 PM EDT SUN AUG 14 2016
GAZ039-050-051-061-062-150245-
TALIAFERRO GA-GREENE GA-WILKES GA-HANCOCK GA-WARREN GA-
1014 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...EASTERN GREENE...
SOUTHWESTERN WILKES...NORTHERN HANCOCK AND NORTHWESTERN WARREN
COUNTIES UNTIL 1045 PM EDT...
AT 1014 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SHARON TO 6 MILES SOUTH OF WHITE PLAINS...AND
MOVING NORTHWEST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WASHINGTON...GREENSBORO...CRAWFORDVILLE...UNION POINT...TIGNALL...
WOODVILLE...WHITE
PLAINS...SILOAM...RAYLE...SHARON...LIBERTY...SPRINGFIELD...
ALEXANDER STEPHENS PARK...SANDY
CROSS...FICKLIN...LYNEVILLE...CELESTE... LUNDBERG...CARTERS GROVE
AND RAYTOWN.
LAT...LON 3363 8261 3363 8262 3362 8262 3361 8265
3359 8264 3327 8311 3334 8314 3355 8328
3371 8304 3369 8301 3369 8300 3373 8295
3376 8297 3389 8277 3366 8258 3364 8259
3365 8258 3364 8257
TIME...MOT...LOC 0214Z 156DEG 16KT 3360 8273 3337 8307Special weather statement, Aug 14, 10:59 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 PM EDT SUN AUG 14 2016
GAZ038-039-049>051-060-061-150345-
TALIAFERRO GA-MORGAN GA-OGLETHORPE GA-GREENE GA-PUTNAM GA-WILKES GA-
HANCOCK GA-
1059 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHEASTERN
MORGAN...SOUTHEASTERN OGLETHORPE...GREENE...PUTNAM...WILKES AND
NORTHWESTERN HANCOCK COUNTIES UNTIL 1145 PM EDT...
AT 1059 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WASHINGTON TO 6 MILES SOUTH OF REYNOLDS
PLANTATION...AND MOVING NORTHWEST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EATONTON...WASHINGTON...GREENSBORO...CRAWFORDVILLE...UNION POINT...
TIGNALL...WOODVILLE...WHITE
PLAINS...SILOAM...RAYLE...SHARON...PHOENIX... REYNOLDS
PLANTATION...LIBERTY...PENFIELD...WARFIELD...ALEXANDER STEPHENS
PARK...HARMONY...ROCKVILLE AND JACKSONS CROSSROADS.
LAT...LON 3322 8322 3337 8354 3341 8354 3398 8285
3399 8284 3398 8280 3368 8262
TIME...MOT...LOC 0259Z 147DEG 9KT 3367 8279 3333 8322Special weather statement, Aug 14, 11:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 PM EDT SUN AUG 14 2016
GAZ050-051-060>062-073-150545-
TALIAFERRO GA-BALDWIN GA-GREENE GA-PUTNAM GA-HANCOCK GA-WARREN GA-
1150 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHEASTERN
BALDWIN...SOUTHEASTERN GREENE...NORTHEASTERN PUTNAM...HANCOCK AND
WESTERN WARREN COUNTIES UNTIL 145 AM EDT...
AT 1150 PM EDT...A STRONG THUNDERSTORM WAS OVER SPARTA. THIS STORM
WAS NEARLY STATIONARY.
HAZARD...HEAVY RAIN.
IMPACT...MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...CRAWFORDVILLE...WHITE PLAINS...SILOAM...SHARON...PHOENIX...
REYNOLDS PLANTATION...LIBERTY...SPRINGFIELD...ALEXANDER STEPHENS
PARK... CULVERTON...ROCKVILLE...SANDY
CROSS...UNDERWOOD...RAYTOWN...POWELTON... BEULAH...JEWELL...DEVEREUX
AND BARNETT.
LAT...LON 3327 8278 3306 8309 3346 8335 3364 8289
3362 8288 3364 8287 3364 8285 3365 8282
3361 8275 3362 8272 3361 8271 3362 8271
3361 8269
TIME...MOT...LOC 0350Z 151DEG 4KT 3326 8301Special weather statement, Aug 15, 12:04 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1204 AM EDT MON AUG 15 2016
GAZ053-054-150445-
COWETA GA-FAYETTE GA-
1204 AM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR COWETA AND SOUTHWESTERN FAYETTE
COUNTIES UNTIL 1245 AM EDT...
AT 1203 AM EDT...A STRONG THUNDERSTORM WAS OVER TURIN...OR 11 MILES
SOUTHEAST OF NEWNAN...MOVING NORTHWEST AT 15 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEWNAN...PEACHTREE
CITY...SENOIA...GRANTVILLE...MORELAND...SHARPSBURG...
TURIN...HARALSON...EAST NEWNAN...MADRAS...STARRS MILL AND THOMAS
CROSSROADS.
LAT...LON 3351 8477 3351 8475 3334 8449 3322 8456
3322 8465 3323 8465 3322 8469 3323 8470
3323 8471 3322 8472 3329 8492
TIME...MOT...LOC 0403Z 120DEG 15KT 3330 8462The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:25 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 50 min |
| Aug 14, 10:05 PM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Macon, Peach, Pulaski and 4 more | 40 min |
| Aug 14, 10:14 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Wilkes | 31 min |
| Aug 14, 10:59 PM EDT | Special Weather Statement | FFC | Greene, Putnam, Taliaferro, Wilkes | 46 min |
| Aug 14, 11:50 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro | 115 min |
| Aug 15, 3:42 PM EDT | Special Weather Statement | FFC | Toombs | 48 min |
| Aug 15, 4:07 PM EDT | Special Weather Statement | FFC | Montgomery | 38 min |
| Aug 15, 4:49 PM EDT | Special Weather Statement | FFC | Treutlen | 41 min |
| Aug 15, 5:13 PM EDT | Special Weather Statement | FFC | Johnson | 47 min |
| Aug 15, 5:23 PM EDT | Special Weather Statement | FFC | Laurens | 37 min |
| Aug 15, 5:55 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson | 50 min |
| Aug 15, 6:18 PM EDT | Special Weather Statement | FFC | Washington | 42 min |
| Aug 15, 6:27 PM EDT | Special Weather Statement | FFC | Jefferson | 48 min |
| Aug 15, 6:46 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 44 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.